Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 1, NWS Amarillo, TX

February 28, 200712 counties in Texas

NWS Amarillo, TX issued this wind advisory at Feb 28, 2007, 3:32 AM CST for 12 counties in Texas. It took effect at Feb 28, 2007, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 3:32 AM CST (09:32 UTC)
In effect from
Feb 28, 2007, 12:00 PM CST
Expired
Feb 28, 2007, 8:08 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4340 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 280932
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
332 AM CST WED FEB 28 2007

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST ACROSS
THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS AFTERNOON.
AS THIS LOW PRESSURE STRENGTHENS...THE PRESSURE GRADIENT WILL TIGHTEN
BRINGING STRONG WINDS TO THE WESTERN AND SOUTHERN TEXAS PANHANDLE
THIS AFTERNOON THROUGH THIS EVENING.

TXZ001-006-011>020-281800-
/O.NEW.KAMA.WI.Y.0001.070228T1800Z-070301T0600Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
332 AM CST WED FEB 28 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE. 

THE PRESSURE GRADIENT WILL TIGHTEN TODAY AS A DEEPENING LOW PRESSURE
SYSTEM MOVES ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS
PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. A SOUTHWEST TO WEST
WIND IN THE 25 TO 35 MILE AN HOUR RANGE WITH GUSTS TO 45 AND 50 MILES
AN HOUR WILL BE COMMON FROM THIS AFTERNOON THROUGH THIS EVENING. THE
WINDS WILL GRADUALLY DIMINISH LATE THIS EVENING AS THE LOW PRESSURE
SYSTEM MOVES AWAY FROM THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOEHRING
2 follow-up statements
000 
WWUS74 KAMA 281800
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1200 PM CST WED FEB 28 2007

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST
ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS
AFTERNOON. AS THIS LOW PRESSURE STRENGTHENS...THE PRESSURE
GRADIENT WILL TIGHTEN BRINGING STRONG WINDS TO THE WESTERN AND
SOUTHERN TEXAS PANHANDLE THROUGH THIS EVENING.

TXZ001-006-011>020-010200-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-070301T0600Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1200 PM CST WED FEB 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE
WESTERN AND SOUTHERN TEXAS PANHANDLE.

THE PRESSURE GRADIENT WILL TIGHTEN AS A DEEPENING LOW PRESSURE
SYSTEM MOVES ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE
THIS AFTERNOON AND EARLY THIS EVENING. A SOUTHWEST TO WEST WIND IN
THE 25 TO 35 MILE AN HOUR RANGE WITH GUSTS TO 45 AND 50 MILES AN HOUR
WILL BE COMMON THROUGH THIS EVENING. THE WINDS WILL GRADUALLY
DIMINISH LATE THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM
THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KAMA 010208
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CST WED FEB 28 2007

...WINDS TO SUBSIDE TONIGHT...

.SURFACE LOW PRESSURE WILL CONTINUE TO MOVE TO THE NORTHEAST AWAY
FROM THE TEXAS AND OKLAHOMA PANHANDLES...USHERING IN HIGHER PRESSURE.
WHILE NOT REACHING ADVISORY LEVELS...WIND SPEEDS WILL REMAIN IN THE
25 TO 35 MPH RANGE WITH OCCASIONAL GUSTINESS AS PRESSURE GRADIENT
REMAINS TIGHT INTO THE LATE EVENING.

TXZ001-006-011>020-010315-
/O.CAN.KAMA.WI.Y.0001.000000T0000Z-070301T0600Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
808 PM CST WED FEB 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. ALTHOUGH THE ADVISORY HAS BEEN CANCELLED...WIND SPEEDS WILL
STILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH THE EVENING WITH
OCCASIONAL GUSTS TO 45 MPH...BUT SHOULD SUBSIDE AFTER MIDNIGHT AS
HIGHER PRESSURE BUILDS IN.

$$

KRAMAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:00 AM CST, 32 minutes earlier.

Area forecast discussion, Feb 28, 3:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
300 AM CST WED FEB 28 2007

.DISCUSSION...
SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL CONTINUE TO
DEEPEN AND MOVE EAST SOUTHEAST ACROSS THE OKLAHOMA
PANHANDLE/NORTHERN TEXAS PANHANDLE TODAY AND THEN INTO NORTHERN
OKLAHOMA/SOUTHERN KANSAS TONIGHT. THE SURFACE GRADIENT WILL
TIGHTEN TODAY AS THE SURFACE LOW DEEPENS AND THE UPPER LEVEL
SHORT WAVE APPROACHES FROM SOUTHERN CALIFORNIA. WILL RUN A WIND
ADVISORY ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE FROM
NOON TODAY UNTIL MIDNIGHT. BELIEVE THIS IS WHERE THE TIGHTEST
GRADIENT WILL BE. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE
NORTHEAST PARTS OF THE CWA IF WINDS BEHIND THE COLD FRONT TONIGHT
ARE ABLE TO MIX DOWN. WILL LEAVE THE RED FLAG WARNING AS IS. LOW
RELATIVE HUMIDITIES...WARM TEMPERATURES...DRY GRASSES AND
SHIFTING WINDS WILL SET THE STAGE FOR A POTENTIALLY DANGEROUS
FIRE SITUATION IF ONE GETS GOING.

SOME WRAP-AROUND MOISTURE DOES GET PULLED DOWN INTO THE NORTHERN
HALF OF THE CWA OVERNIGHT AS UPPER LOW WRAPS UP TO OUR EAST. HAVE
GONE AHEAD AND EXPANDED AND INCREASED POPS SLIGHTLY FOR TONIGHT
FOR THIS POSSIBILITY. SOME SNOW IS POSSIBLE...MAINLY AFTER
MIDNIGHT...BUT DO NOT EXPECT ANY ACCUMULATION.

UPPER FLOW STAYS AMPLIFIED THROUGH THE WEEKEND WITH A RIDGE ACROSS
THE ROCKIES AND A TROUGH ACROSS THE EASTERN U.S. THIS WILL PUT THE
PANHANDLES IN A COOL NORTHERLY FLOW WHICH SHOULD KEEP TEMPERATURES
DOWN AROUND OR SLIGHTLY BELOW AVERAGE FOR THIS TIME OF YEAR.
TEMPERATURES THEN START TO MODIFY THROUGH NEXT WEEK AS UPPER FLOW
BECOMES MORE ZONAL.

NO PRECIPITATION IS EXPECTED BEYOND TONIGHT THROUGH EARLY NEXT WEEK.

THANKS FOR THE COORDINATION ABQ...LUB AND OUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  29  52  25  49 /   0  10   0   0   0
BEAVER OK                  71  30  49  23  48 /   0  40   0   0   0
BOISE CITY OK              62  25  47  21  47 /   0  30   0   0   0
BORGER TX                  68  35  55  28  53 /   0  10   0   0   0
BOYS RANCH TX              68  31  53  23  51 /   0  10   0   0   0
CANYON TX                  70  29  52  24  49 /   0  10   0   0   0
CLARENDON TX               74  36  56  30  52 /   0  10   0   0   0
DALHART TX                 65  26  51  21  49 /   0  20   0   0   0
GUYMON OK                  67  29  51  26  51 /   0  30   0   0   0
HEREFORD TX                69  29  52  23  49 /   0  10   0   0   0
LIPSCOMB TX                75  34  52  24  50 /   0  20   0   0   0
PAMPA TX                   68  34  53  28  52 /   0  10   0   0   0
SHAMROCK TX                76  40  57  30  54 /   0  10   0   0   0
WELLINGTON TX              77  41  59  32  53 /   0  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...OLDHAM...
     POTTER...RANDALL...WHEELER.

OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

14/15
Hazardous weather outlook, Feb 27, 8:24 PM CST, 7 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CST TUE FEB 27 2007

OKZ001>003-TXZ001>020-281200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
824 PM CST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...FOR THE REMAINDER OF TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A RED FLAG WARNING IS IN EFFECT FROM 10AM TO 10PM WEDNESDAY FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES. VERY STRONG WINDS...WARM
TEMPERATURES AND DRY AIR WILL CONTRIBUTE TO EXPLOSIVE FIRE GROWTH
POTENTIAL ACROSS THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.